MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40458
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that peeled coating of the device occurred.The patient underwent lower extremity angioplasty.A 300cm straight tip v-14 short taper control guide wire was selected for use.Upon insertion, there was an odd sensation when advancing through the sheath.The device was pulled out and it was noted that the coating came off of the tip and the tip was kinked.The device was removed intact and no remains were left inside the patient.The procedure was completed successfully with no complications reported.
 
Additional Manufacturer Narrative
The device was not returned to the manufacturer for analysis; however, attached photos on the complaint record confirms the lumen wire was kinked and its coating peeled.
 
Event or Problem Description

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18383031
Report Number2124215-2023-71986
Device Sequence Number7806926
Product Code DQX
UDI-Device Identifier08714729799269
UDI-Public08714729799269
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2024
Device Model Number40458
Device Catalogue Number40458
Device Lot Number0030673891
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer01/05/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown